Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Someone please help me with these symptoms...is it withdrawal?  (Read 201 times)

0 Members and 1 Guest are viewing this topic.

Offline Kate7782

  • Newbie
  • *
  • Posts: 6
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
I have been on 50mg of Zoloft for over a year now.  I took my last pill on Friday and called in my script.  Well, I am extremely busy and forgot to go get my pills.  I have had insomnia, indigestion like feeling, extreme fatigue, waves of dizziness and today shakiness at times.  Are these withdrawal symptoms from only 4 days of not having my meds?  I have some really important stuff going on this week and I cannot afford to feel like this!  I have a friend going to pick of my script and will take my pill as soon as she gets it.  Will I feel better tomorrow?  Please help me!

TIA!~
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 798
  • Country: us
  • Rec's: 23
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Someone please help me with these symptoms...is it withdrawal?
« Reply #1 on: April 23, 2014, 12:44:57 PM »
Hello Kate, and welcome to Anxiety Zone...

Yes, the symptoms that you are describing, are most likely caused by withdrawal, from not taking your Zoloft (Sertraline) for the last four days.

Zoloft has a half life of some 23-26 hours, meaning that half of the medication is metabolized, and out of your system, within that length of time.

I can't impress this upon you enough, not to miss further daily doses of your anti-depressant.  Think about it as a diabetic would, that needs daily insulin to maintain their physical health.  In the case of a diabetic, that could be life threatening, which is certainly not true for missing dosages of an anti-depressant, however, the withdrawal effects can be very, very unpleasant, as you are well experiencing.

I want to mention too, just for your knowledge, that you are on the lowest therapeutic dose of Zoloft, that being 50 mg.  Each person is different, and many will do great on this low dose, but the norm is more in the 100-150 mg range, and I have a friend of mine who takes 200 mg.

Hopefully, your withdrawal side effects will ease up within a few days after starting back on the Zoloft.

In closing, I take anti-depressants too, and when I get down to 5-6 pills left, my priority is to get right on the phone and call my pharmacy for a refill, and pick it up within 24 hours.

The very best to you, Kate!...  Chuck :grinning-smiley-003:
Bookmark and Share

Offline Kate7782

  • Newbie
  • *
  • Posts: 6
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Someone please help me with these symptoms...is it withdrawal?
« Reply #2 on: April 23, 2014, 12:57:05 PM »
Thank you for replying!  My doc started me out on 25mg and bumped me to 50mg in like a month.  I have done wonderful with it and haven't felt bad in over a year.  Does weight and size have anything to do with your dosage?  I was just so shocked to feel so horrible after missing 4 days of such a low dosage.
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 798
  • Country: us
  • Rec's: 23
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Someone please help me with these symptoms...is it withdrawal?
« Reply #3 on: April 23, 2014, 01:37:28 PM »
Hi Kate...  Good question!

No, one's weight and size has nothing to do with the dosage prescribed for an anti-depressant.  When you think about it, the brain of a twenty year old male weighing 200 pounds, will basically weight the same of the brain of a forty year old female who weighs 100 pounds.  Anti-depressants work by stimulating the growth of new brain cells and their connections, in the hippocampus region of the brain.  Brain cells in this region can be damaged or destroyed by stress hormones such as cortisol.  In order to promote these changes, a certain amount of medication is necessary.  In this case, that is a minimum of 50 mg for Zoloft.

The very best to you, Kate!...  Chuck :grinning-smiley-003:
Bookmark and Share

Offline Kate7782

  • Newbie
  • *
  • Posts: 6
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Someone please help me with these symptoms...is it withdrawal?
« Reply #4 on: April 23, 2014, 04:17:54 PM »
So, I got my meds a few hours ago and took my pill.  How long until I get some relief from these awful symptoms?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4257
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Someone please help me with these symptoms...is it withdrawal?
« Reply #5 on: April 23, 2014, 06:18:02 PM »
So, I got my meds a few hours ago and took my pill.  How long until I get some relief from these awful symptoms?

Typically, anywhere from a couple of hours to 2-3 days. When taken daily meds build up in the bloodstream to 2-3 times the level from taking just one dose, and depending on how sensitive you are to the med you may some symptoms until that steady-state level is restored. However, for most the symptoms ease within 24 hours.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Kate7782

  • Newbie
  • *
  • Posts: 6
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Someone please help me with these symptoms...is it withdrawal?
« Reply #6 on: April 24, 2014, 11:17:16 AM »
I feel much better!!!  Thanks for the help!
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 798
  • Country: us
  • Rec's: 23
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Someone please help me with these symptoms...is it withdrawal?
« Reply #7 on: April 24, 2014, 01:29:50 PM »
Hi Kate...

So happy to hear that you are feeling better already.  I'm glad that Ian (Insights) and I could help you.

Take are, and the very best to you, Kate!...  Chuck :grinning-smiley-003:
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
3 Replies
1341 Views
Last post January 18, 2009, 07:15:53 PM
by hanso1
1 Replies
173 Views
Last post May 27, 2013, 07:32:25 AM
by mollyfin
3 Replies
143 Views
Last post January 29, 2014, 09:52:47 PM
by insights
12 Replies
194 Views
Last post June 11, 2014, 08:41:04 AM
by mollyfin
3 Replies
103 Views
Last post July 28, 2014, 02:36:43 PM
by stevo1111

anything